MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-3D-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report regarding and axium coil stuck in sheath/resistance.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right side of internal carotid artery oph thalmic artery segment with a max diameter of 4.4 mm and a 2.5 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the spring coil was normal during the in vitro preparation.When it was entering the y-valve from the introducer sheath.It was reported there was coil resistance/ the coil got stuck in the sheath.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include an echelon 10 microcatheter.Additional information received reported that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
Device evaluated by mfr: product analysis as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box; returned within a sealed plastic biohazard pouch; returned within an open axium prime implant coil inner pouch and returned within a dispenser coil.Damage location details: the axium prime implant coil was returned within the introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end.The actuator interface was found to be broken with release wire pulled at ~1.5cm from the proximal end.The axium prime pushwire was found to be bent at ~6.5cm from the proximal end; however, the axium prime pushwire was also found to be bent within the introducer sheath at ~11.5cm from the distal end.The axium prime implant coil was found to be missing (not returned) within the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil tip od (outer diameter) was unable to be measured due to the axium prime implant coil not being returned for analysis.The introducer sheath id (inner diameter) which was measured to be.019¿ (0.48mm) which was found to be within specification (specification 0.47mm +0.03mm/-0.00mm) conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.There were no reported issues preparing the axium prime implant coil prior to use per the instructions for use (ifu).Therefore, it is likely that the axium prime implant coil became damaged during preparation, or due to an improper hubbing technique (over tightening of the rhv).Regarding the damage (break and bends) found with the pushwire damage can occur if the device is advanced against resistance or due to handling.However, the root cause for resistance could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16140212
Report Number2029214-2023-00051
Device Sequence Number17818571
Product Code KRD
UDI-Device Identifier00847536038240
UDI-Public00847536038240
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot Number222983167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown